Top
20
Doctor insights on: Medication Cause Tics

Share
1

1
Can anxiety medication cause nightmares?

Can anxiety medication cause nightmares?

It depends: It depends what kind of medication you are taking. Seroquel (quetiapine) is sometimes used to treat anxiety and it is known to cause bizarre dreams and nightmares. Talk to your doctor about what you are experiencing and have your medications evaluated. Some nightmares might be due to anxiety and more medication might be needed instead of less. More information is needed to make the right decision. ...Read more

See 1 more doctor answer
Dr. Guillermo Philipps
159 doctors shared insights

Tics (Definition)

Repetitive movements include motor tics such as lip smacking, head turning, jerking, or tremor : verbal tics such ...Read more


2

2
Could medication cause cognitive impairment?

Could medication cause cognitive impairment?

Yes: Many medications can cause cognitive impairment.Please see the two links below for lists and discussions.: www.Medscape.Com/viewarticle/408593_5 www.Drugs.Com/condition/mild-cognitive-impairment.Html drugs (by generic name) associated with mild cognitive impairment. ...Read more

3

3
Can Hypothyroidism medication cause depression?

Can Hypothyroidism medication cause depression?

Uncommonly yes: I'm not sure WHICH medication you're referring to but if we just hazard a guess and say, "LEVOTHYROXINE" then, in rare instances this medication has been reported to cause mental depression in patients. Typically though, when used in therapeutic doses to treat hypothyroidism one usually experiences a bit of a lift in mood (if they've been truly HYPO-thyroid) for some time. ...Read more

See 1 more doctor answer
4

4
Can anti-psychotic medication cause sexual dysfunction?

Can anti-psychotic medication cause sexual dysfunction?

Yes: Most antipsychotics have some impact on sexual function. This can manifest as decreased libido, problems obatining/maintaining erections, or anorgasmia (inability to climax). Newer antipsychotics reportedly have less impact on sexual function. ...Read more

7

7
Can methylphenidate cause tourett like tics?

Can methylphenidate cause tourett like tics?

Hard to say: There is certainly evidence that kids on methylphenidate may develop tics. However, there is confusion on whether the med triggers the tics or allows them to emerge a year or more before they would have naturally. A large percentage of tic disorder/tourette kids have adhd or add. Cautious management can help both the tic issue and the add, but medical management can be difficult. ...Read more

See 1 more doctor answer
8

8
Why does ADHD medication cause tics in children?

Why does ADHD medication cause tics in children?

Pharmacology: Tics are repetitive, involuntary, stylized, motor movements involving a single or complex group of muscles. Chemicals that are stimulatory in nature, such as caffeine or methylphenidate, may excite muscle fibers to contract more easily. Brain control of muscle firing may also be increased with these substances. Tics are worsened by stimulants, not caused by them. See my health guides on panda's. ...Read more

See 2 more doctor answers
9

9
Can seizure meds cause gout?

Can seizure meds cause gout?

Usually not.: Diuretics, salicylates, cylcosporine and Levodopa and other drug combinations are better known to having a potential to trigger a gout attack. Talk to your doctor what your risk is. ...Read more

See 1 more doctor answer
10

10
Can stimulant drugs cause svt?

Can stimulant drugs cause svt?

Yes and no: Stimulant drugs don't "cause" svt. To have svt there usually needs to ba an abnormal electrical circuit in the heart. However, stimulant drugs can sometimes cause extra beats, like pac's or pvc's which can trigger svt in someone who has this abnormal circuit. For this reason, they should be avoided if possible. However, the need for stimulant medications needs to be balanced against the side effec. ...Read more

See 2 more doctor answers
12

12
Can tremors related to taking antidepressants?

Can tremors related to taking antidepressants?

Please let us: know the specific antidepressant you have in mind because the side effect profile is different for each. ...Read more

See 1 more doctor answer
14

14
Can ADHD cause behavioral problems?

Can ADHD cause behavioral problems?

Absolutely!!: Adhd can cause more than just behavioral problems. Children with adhd can have social impairment, school failure or academic problems as well as a number of co-morbid conditions such as anxiety, depression, and oppositional defiant disorder. Into adulthood, speeding tickets, divorce, credit/money and/or employment problems, are just a few problems they may have. ...Read more

See 3 more doctor answers
15

15
Can taking adderral to treat ADHD cause worsening adhd?

Can taking adderral to treat ADHD cause worsening adhd?

Nice question part 2: Of stimulants may worsen the core symptoms of adhd. Also, a pharmacological relationship called starling's law, may play a role. This is where increasing doses of a particular medication peaks in effectiveness at a specific point, and further increases actually decrease effectiveness. ...Read more

See 3 more doctor answers
16

16
Will sedative medications cause memory problems?

Will sedative medications cause memory problems?

Potentially: They can cause both short and long term memory dysfunction. Only use them u see the supervision of a physician. ...Read more

17

17
Can ssri meds for anxiety depression cause cardiac problems? If do which 1s can. Prozac. Celexa. Xanax (alprazolam).

Can ssri meds for anxiety depression cause cardiac problems? If do which 1s can. Prozac. Celexa. Xanax (alprazolam).

Prologed QT: Can be caused by either Prozac (fluoxetine) or celexa. Both of these meds have been used exstensively for >10yrs. It has only recently come to light that some persons can devreloped prolonged qt on their ekg which can predispose them to life threatening arrythmias. Celexa has gotten a black box warning. Xanax/benzodiazipine withdrawl can cause tachy arrythmias and other life threatening issues. ...Read more

See 1 more doctor answer
18

18
Are tics that are caused by medication side effects also called tourette's syndrome?

Are tics that are caused by medication side effects also called tourette's syndrome?

Depends: Many children who will develop tourette syndrome (ts) may first seem to have "typical" symptoms of adhd at age 6 or younger, which may result in their receiving stimulants. The average age of diagnosis of ts is about 8 years. Stimulants can unmask tics, so it may look like they are the cause. If vocal and motor tics continue even when the stimulant is stopped or start later, it is still ts. ...Read more

See 1 more doctor answer
19

19
Can buspirone cause Parkinsons?

Can buspirone cause Parkinsons?

Parkinson's symptoms: Buspirone can cause Parkinson-like symptoms including tremors, muscle weakness, shuffling gait, stooped posture, drooling, etc. Rare neurological effects include abnormal movements, decreased mobility, restlessness, involumtary mouth movements, and motor deficits. See your physician for a full discussion to weigh the risks and benefits. http://www.nlm.nih.gov/medlineplus/druginfo/meds/a688005.html ...Read more

20

20
Could Abilify (aripiprazole) or Prozac cause tics?

Could Abilify (aripiprazole) or Prozac cause tics?

Not usually, but any: Medication can cause an unusual side effect in anyone. Abilify (aripiprazole) can cause involuntary motorovements, e.g., chewing the inside of one's cheek or lip moving one's hands " like a rapper, " (dyskinesia) turning one's head to the side with eyes gazing out & up (dystonia) or severe motor restlessness (akathesia). Benadryl helps, but please tell your doctor. Don't take cough meds with dextromethorphan. ...Read more